Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 280, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 26, 2018, 7:06 AM EST for Lafayette County, Taylor County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 26, 2018, 7:06 AM EST (12:06 UTC)
- Expired
- Nov 26, 2018, 7:31 AM EST
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lafayette County, FL, Taylor County, FL
The radar
The Moody AFB radar (KVAX), 88 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted.
031
WUUS52 KTAE 261206
SVRTAE
FLC067-123-261245-
/O.NEW.KTAE.SV.W.0280.181126T1206Z-181126T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
706 AM EST MON NOV 26 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Lafayette County in Big Bend of Florida...
Northeastern Taylor County in Big Bend of Florida...
* Until 745 AM EST.
* At 706 AM EST, a severe thunderstorm was located over Perry, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mayo, Perry, Pinland, Chancey, Secotan, Boyd, Smith, Buckville,
Alton, Mayo Junction, Townsend, Foley, Perry-Foley Airport, Bucell
Junction, Day, Hampton Springs and Fenholloway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 2999 8365 3018 8368 3026 8343 3026 8326
3025 8324 3024 8325 3023 8324 3018 8325
3017 8323 3015 8324 3011 8323 3010 8318
3011 8316 3008 8307 3006 8306 3004 8303
TIME...MOT...LOC 1206Z 240DEG 49KT 3011 8357
HAIL...<.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
674
WWUS52 KTAE 261221
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
721 AM EST MON NOV 26 2018
FLC123-261231-
/O.CAN.KTAE.SV.W.0280.000000T0000Z-181126T1245Z/
Taylor FL-
721 AM EST MON NOV 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3004 8303 3001 8337 3026 8336 3026 8325
3025 8324 3023 8325 3023 8324 3018 8325
3017 8323 3015 8324 3011 8323 3010 8318
3011 8316 3008 8307 3007 8307
TIME...MOT...LOC 1221Z 244DEG 54KT 3020 8329
$$
FLC067-261245-
/O.CON.KTAE.SV.W.0280.000000T0000Z-181126T1245Z/
Lafayette FL-
721 AM EST MON NOV 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EST
FOR NORTHWESTERN LAFAYETTE COUNTY...
At 721 AM EST, a severe thunderstorm was located near Dowling Park,
or 12 miles northwest of Mayo, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mayo, Townsend, Chancey, Buckville, Day, Alton and Mayo Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3004 8303 3001 8337 3026 8336 3026 8325
3025 8324 3023 8325 3023 8324 3018 8325
3017 8323 3015 8324 3011 8323 3010 8318
3011 8316 3008 8307 3007 8307
TIME...MOT...LOC 1221Z 244DEG 54KT 3020 8329
HAIL...<.75IN
WIND...60MPH
$$
42-DVD992
WWUS52 KTAE 261231
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
731 AM EST MON NOV 26 2018
FLC067-261241-
/O.CAN.KTAE.SV.W.0280.000000T0000Z-181126T1245Z/
Lafayette FL-
731 AM EST MON NOV 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAFAYETTE COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3004 8303 3001 8337 3026 8336 3026 8325
3025 8324 3023 8325 3023 8324 3018 8325
3017 8323 3015 8324 3011 8323 3010 8318
3011 8316 3008 8307 3007 8307
TIME...MOT...LOC 1230Z 240DEG 49KT 3027 8315
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 6:37 AM EST, 29 minutes earlier.
Area forecast discussion, Nov 26, 6:37 AM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
637 AM EST Mon Nov 26 2018
.AVIATION...
[Through 12Z Tuesday]
Line of showers and thunderstorms has pushed through the TAF sites
and only expect a few showers/sprinkles over the next few hours.
Cigs will continue to lift this morning with mainly bkn-ovc100 the
remainder of the day. With the front moving through this morning, wind
gusts to around 25kts will be possible.
&&
.PREV DISCUSSION [506 AM EST]...
.NEAR TERM [Through Today]...
A low pressure system tracking across the Midwest and into the Ohio
Valley today will push a cold front across the CWA this morning into
the early afternoon. Showers and scattered thunderstorms have
developed ahead of this cold front and will continue to track east
across the area. While there is plenty of shear in place with 0-1km
shear of 30-35 knots and 0-6km shear around 50kts, instability was a
limiting factor initially with these storms. Instability has begun
to increase ahead of the front though and thus the severe threat
will continue this morning. The main threat is damaging wind,
although small hail and a tornado are possible. In addition, given
the orientation and movement of the line, the highest rainfall
values have been focused across the Florida Panhandle. Widespread
rainfall amounts of 1-2.5 inches have fallen, with localized higher
amounts (ECP recorded 3.31 inches of rain yesterday). As the front
moves through, the severe threat will end from west to east with the
threat exiting the eastern portion of the CWA by noon. While the
rain will end by the afternoon, except for the far southeast, expect
mid to high clouds to stick around for much of the day.
Temperatures will actually not follow a normal diurnal trend today,
but instead fall as the front moves through. Thus, the high
temperature for most areas today will likely be early this morning.
Although temperatures are in the 60s and 70s this morning, expect
the 50s to lower 60s in the afternoon, so make sure you grab a
jacket as you head out this morning.
.SHORT TERM [Tonight Through Wednesday]...
While the cold front is forecast to have pushed well to the south
and east of our CWA by tonight, the axis of the upper trough will
still be to our west. Some cloudiness may persist across our far
southeast Big Bend zones until around midnight but the rain will
have ended. In the wake of the front, surface high pressure will
slowly build in from the west with cool and dry conditions through
mid-week. The coldest temperatures will be Tuesday night as nearly
ideal radiational cooling conditions set up with the center of the
surface high just to our northwest. We may see our first
widespread light freeze for all but the coastal areas by daybreak
Wednesday. Areas of frost will also be possible. Although skies
will be sunny, afternoon temps will only reach the mid to upper
50s both Tuesday and Wednesday.
.LONG TERM [Wednesday Night Through Monday]...
After one more cool morning Wednesday night, expect a gradual
warming trend through the upcoming weekend as surface winds swing
around to become southerly. An upper level impulse and
accompanying weak surface low is forecast to traverse eastward
across the central Gulf toward the end of the week. Deep layer
moisture associated with this system is forecast to lift northward
across our area late Friday into the weekend as a the next upper
trough and surface cold front approaches. This moisture will
enhance rain chances for both Friday and Sunday. Minimum temps
will moderate into the 50s and 60s with highs reaching the lower
to mid 70s over the weekend.
.MARINE...(UPDATE)
Small craft advisory now in effect for the western waters until 3
PM EST.
Winds and seas will be increasing behind a cold front moving
through the local waters this morning. Advisory level conditions
are now expected across the western waters with cautionary
conditions across the eastern legs today. Winds and seas will stay
elevated for the next few days possibly increasing to advisory
levels across the entire marine area Tuesday and Tuesday night.
Rain along with a few thunderstorms will end from west to east
today with dry conditions expected at least through the remainder
of the work week.
.FIRE WEATHER...
A cold front will move through the area today, ushering in drier air
behind it. While RH values will fall tomorrow, they will remain
above critical thresholds. Red Flag Warning criteria is not expected
to be met the next few days.
.HYDROLOGY...
Showers and thunderstorms this morning continue to bring rain to the
area, but as a cold front moves through today, precipitation will
end and conditions should be dry through the rest of the work week.
Widespread 1-2.5 inches has already fallen from the showers and
thunderstorms overnight with a more localized area in the Florida
Panhandle receiving 3-4 inches. Locally, another 1-2 inches of rain
is possible this morning with the thunderstorms, however this should
be east of the higher rainfall amounts of 3-4 inches that have
already fallen. While widespread flooding isn't expected, localized
nuisance flooding cannot be ruled out. Given the rain, some of the
area rivers have begun to rise back into action stage, however,
points should remain below minor flood.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 37 58 32 56 / 40 0 0 0 0
Panama City 61 40 58 37 58 / 10 0 0 0 0
Dothan 52 33 54 31 55 / 0 0 0 0 0
Albany 60 34 55 31 54 / 10 0 0 0 0
Valdosta 67 37 57 32 54 / 60 0 0 0 0
Cross City 72 41 61 34 58 / 80 10 0 0 0
Apalachicola 68 41 59 37 57 / 40 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory until 3 PM EST this afternoon for Coastal
waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal waters from Mexico Beach to Okaloosa Walton County
Line FL out 20 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Fieux
HYDROLOGY...FieuxIn the hours before
Special weather statement, Nov 26, 1:09 AM EST, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
109 AM EST MON NOV 26 2018
FLZ018-GAZ158-260645-
Inland Jefferson FL-Thomas GA-
109 AM EST MON NOV 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFFERSON AND
SOUTHEASTERN THOMAS COUNTIES UNTIL 145 AM EST...
At 109 AM EST, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Monticello, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Boston, Fincher, Jarrott, Everett, Newark, Eason and Metcalf.
LAT...LON 3066 8375 3060 8396 3066 8401 3067 8401
3067 8402 3069 8404 3086 8387 3079 8374
TIME...MOT...LOC 0609Z 224DEG 25KT 3067 8395
55-SCHOLLSpecial weather statement, Nov 26, 5:38 AM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
538 AM EST MON NOV 26 2018
FLZ018-019-GAZ159-160-261115-
Inland Jefferson FL-Madison FL-Brooks GA-Lowndes GA-
538 AM EST MON NOV 26 2018
...SPECIAL WEATHER STATEMENT...
At 538 AM EST, Doppler radar was tracking a strong thunderstorm near
Quitman, moving east at 55 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lake Park, Quitman, Valdosta, I-75 At Exit 16, Remerton, Dasher, Twin
Lakes, Valdosta Regional Airport, Kinderlou, I-75 At Exit 5, Lovett,
Nankin, Empress, Clyattville, Blue Springs, I-75 At Exit 11 and
Ashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3085 8309 3083 8309 3083 8310 3080 8310
3080 8312 3079 8313 3077 8314 3076 8313
3068 8314 3058 8365 3075 8371 3095 8316
3095 8312 3085 8307
TIME...MOT...LOC 1038Z 252DEG 48KT 3069 8359
32Special weather statement, Nov 26, 7:03 AM EST, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
703 AM EST MON NOV 26 2018
FLZ028-029-261245-
Inland Taylor FL-Lafayette FL-
703 AM EST MON NOV 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE AND
NORTHEASTERN TAYLOR COUNTIES UNTIL 745 AM EST...
At 703 AM EST, Doppler radar was tracking a strong thunderstorm over
Perry, moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Perry, Pinland, Chancey, Secotan, Boyd, Smith, Buckville,
Alton, Mayo Junction, Townsend, Foley, Perry-Foley Airport, Bucell
Junction, San Pedro Junction, Day and Fenholloway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3001 8360 3016 8370 3026 8347 3026 8326
3025 8324 3018 8325 3017 8323 3015 8324
3011 8323 3010 8318 3011 8316 2999 8310
TIME...MOT...LOC 1203Z 240DEG 49KT 3013 8358
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 8:05 PM EST | Special Marine Warning | TAE | 115 min | |
| Nov 25, 8:29 PM EST | Special Weather Statement | TAE | Walton | 31 min |
| Nov 25, 8:58 PM EST | Special Marine Warning | TAE | 62 min | |
| Nov 25, 9:29 PM EST | Special Weather Statement | TAE | Bay | 61 min |
| Nov 25, 9:32 PM EST | Special Weather Statement | TAE | Jackson | 28 min |
| Nov 25, 9:36 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 22 min |
| Nov 25, 9:56 PM EST | Special Marine Warning | TAE | 64 min | |
| Nov 26, 4:58 AM EST | Small Craft Advisory | TAE | 10 hr | |
| Nov 26, 5:57 AM EST | Severe Thunderstorm Warning | TAE | Madison | 33 min |
| Nov 26, 7:03 AM EST | Special Weather Statement | TAE | Lafayette | 42 min |
| Nov 26, 7:07 AM EST | Special Marine Warning | TAE | 71 min | |
| Nov 26, 9:56 AM EST | Special Marine Warning | TAE | 34 min | |
| Nov 26, 10:09 AM EST | Special Weather Statement | TAE | Lafayette | 36 min |
| Nov 26, 10:43 AM EST | Special Weather Statement | TAE | Lafayette | 17 min |
| Nov 26, 10:48 AM EST | Rip Current Statement | TAE | Bay, Walton | 12 hr |
| Nov 26, 11:07 AM EST | Special Marine Warning | TAE | 23 min | |
| Nov 26, 11:24 AM EST | Special Marine Warning | TAE | 66 min | |
| Nov 26, 11:30 AM EST | Special Marine Warning | TAE | 30 min | |
| Nov 26, 11:57 AM EST | Special Weather Statement | TAE | Lafayette | 48 min |
| Nov 26, 2:55 PM EST | Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.